Alert archive / Indiana / Flash Flood Warnings in 2013

Flash Flood Warning 16, NWS Louisville, KY

July 2, 2013Jefferson County, Indiana

NWS Louisville, KY issued this flash flood warning at Jul 2, 2013, 12:22 AM EDT for Jefferson County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2013, 12:22 AM EDT (04:22 UTC)
Expired
Jul 2, 2013, 3:15 AM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

County Jefferson County, IN

The radar

The Louisville radar (KLVX), 111 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1071 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

936 
WGUS53 KLMK 020422
FFWLMK
INC077-020715-
/O.NEW.KLMK.FF.W.0016.130702T0422Z-130702T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1222 AM EDT TUE JUL 2 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 315 AM EDT

* AT 1212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
AREAS OF RAINFALL BETWEEN 2.5 AND 3 INCHES HAD OCCURRED FROM NEAR 
MADISON NORTH TO THE RIPLEY COUNTY LINE SINCE 9 PM. JEFFERSON COUNTY 
OFFICIALS REPORTED WATER WAS STARTING TO COVER HIGHWAY 421 NEAR THE 
COUNTY LINE.  THIS WATER WILL FLOW SOUTH TOWARD THE OHIO RIVER 
THROUGH THE NIGHT.  

* LOCATIONS IMPACTED INCLUDE...MADISON...

  IN ADDITION...BARBERSVILLE IS INCLUDED IN THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  RAZOR FORK OVERFLOWS SIMMONS ROAD.
  DRY FORK OVERFLOWS WHIPOORWILL ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3891 8523 3874 8530 3873 8541 3891 8542

$$

JBS
1 follow-up statement
036 
WGUS73 KLMK 020720
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 AM EDT TUE JUL 2 2013

INC077-020727-
/O.EXP.KLMK.FF.W.0016.000000T0000Z-130702T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON IN-
320 AM EDT TUE JUL 2 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN JEFFERSON
COUNTY...

STORMS HAVE EXITED THE AREA...BUT WATER FROM EARLIER HEAVY RAINS 
WILL CONTINUE TO MOVE DOWNSTREAM TOWARD THE OHIO RIVER OVERNIGHT.   

REPORT OBSERVED FLOODING AND / OR FLOOD DAMAGE TO LOCAL LAW 
ENFORCEMENT...POST YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR REPORT USING HASHTAG 
L...M...K...SPOTTER.

LAT...LON 3891 8523 3874 8530 3873 8541 3891 8542

$$

JBS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 8:57 PM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jul 1, 8:57 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 PM EDT MON JUL 01 2013

.FORECAST UPDATE...
Issued at 855 PM EDT Mon Jul 01 2013

Thunderstorms that fired along a differential heating boundary have
produced locally heavy rainfall in a few parts of the Bluegrass
region, and in southeastern Indiana. Flooding concerns will linger
across these areas even after the focus for the storms continues to
shift north and west.

Better storm chances overnight will be in southern Indiana, but
fortunately west of I-65 where there have not been such copious
amounts of rainfall. This will be focused closer to the deformation
zone still associated with the upper low that continues to
retrograde into the Mississippi Valley. Deep SSW flow over central
Kentucky will keep the air mass just juicy enough that we can't rule
out additional precip, so will hold on to a slight chance south of
the Bluegrass Parkway.

&&

.SHORT TERM (Tonight through Tuesday Night)...
Issued at 315 PM EDT Mon Jul 1 2013

Water vapor imagery suggests the upper-level low is centered
somewhere near Evansville. Inverted surface trough extends from the
Florida Panhandle into central and eastern Kentucky. Best coverage
of precip is over western Kentucky, while much of central Kentucky
is currently dry after being worked over by early morning
convection.

Expect additional destabilization the rest of the afternoon, so
pop-up storms will remain possible throughout the area. However, the
best coverage will continue to be south of the Parkways and
especially west of I-65.

Confidence is not too high regarding the specific timing, but expect
there will be waves of storms that lift north across Kentucky over
the next day and a half. As the upper low slowly retrogrades into
the Mississippi Valley, we will see a shift from synoptic forcing to
more diurnally driven storms. Coverage will still be fairly
extensive on Tuesday as we will be under a deep and moist SSW flow.

Will carry the highest chances in our western zones due to proximity
of the upper low, and in our eastern zones under the better
instability and slightly more dynamic SSW flow. In between will be an
alley of relatively lower POPs, but due to limited confidence the
range will be from 30% in the middle to 50-60% in the more favored
areas for precip. Pulse severe threat is greatest from south-central
Kentucky into the Bluegrass, with marginally severe hail and winds
possible with the strongest storms. Given recent heavy rainfall,
even sub-severe winds could be enough to knock down shallow-rooted
trees. Locally heavy rainfall will be a threat anywhere that is
impacted repeatedly. Temps will continue to run a few degrees below
normal for early July.

.LONG TERM (Wednesday through Monday)...
Issued at 301 PM EDT Mon Jul 1 2013

...Unsettled weather pattern shaping up for much of the Ohio Valley
through much of this week...

Wednesday through Friday...

The synoptic deterministic and ensemble model runs continue to be in
good agreement throughout this portion of the forecast period.  Very
amplified and locked upper level flow is expected across the CONUS
as dueling upper level highs reign at the coasts with an upper level
low over the western Ohio Valley and the Midwest.  Today's data is
still suggesting that the upper level low over the Ohio Valley will
slowly retrograde westward with time as the Bermuda high to our east
also shifts west.  With the upper level low influencing our weather,
we're likely to see a diurnal variation of clouds and convection
with the highest concentration in the afternoon/eve and smallest
concentration in the late overnight hours.

By Thursday, the upper level low is forecast to get pinched off and
lift northward into the fast westerly flow across the US/Canadian
border region.  As this occurs, the Bermuda high will also continue
to move westward and allow a deep, southwesterly transport of rich
gulf air into the region.  The best chances of rainfall on the 4th
of July look to favor eastern KY...east of I-65.  As the high builds
more west, the moisture axis will shift further west and much of the
area stands to see a good amount of convection Friday and into
Friday night.  Overall, it is not going to be a total washout
through the period.  However, rounds of convection will be moving
through the region and most locations will see rainfall.
Precipitable water values will be above climatological normals
through the period.  That, combined with a slower that normal
mid-level flow will allow these storms to produce locally heavy
rainfall during the period. Basin average rainfall could approach 2
inches during the Wed-Fri timeframe.

Temperatures through the period will be below normal due to the
clouds and precipitation within the region.  Generally went close to
the weighted model and consensus allBlend guidance here which
results in highs in the lower 80s and overnight lows around 70.

Friday Night through Monday...

Bermuda ridge axis is forecast to retrograde to the west with time
through the long term portion of the forecast period.  This will
result in a more warmer and more moist airmass to become common over
the Ohio Valley.  With the increasing heights, it appears that we
should see a general decrease in afternoon/evening convective
coverage.  However, still think scattered thunderstorms will be a
good bet during the afternoon and evening hours, especially in the
western sections of the forecast area.  These storms will have
plenty of moisture to work with and with slow mid-level flow,
locally heavy rainfall will be possible with any storm.  Another
round of 1 to 2 inches will be possible across many basins.  So the
5-7 day precipitation accumulations could be on the order of 2-4
inches with locally higher amounts.  Maximum temperatures look to
warm closer to climatology during this time frame with afternoon
readings topping out lower-middle 80s on Saturday with middle to
upper 80s by Sunday and into Monday.  Overnight lows still look to
be around 70 each night.

&&

.AVIATION (00Z TAF Update)...
Issued at 705 PM EDT Mon Jul 1 2013

Convection has been fairly widespread over central Kentucky this
afternoon, but of the terminals only BWG was affected, and briefly
at that. This activity is diminishing as the environment has been
mostly worked over, but will still likely initialize SDF and LEX
with at least VCTS. Could still see T-storms directly affect LEX in
the first hour or two, but that will be a press time decision.
Otherwise prevailing VFR conditions this evening.

After midnight fog becomes a concern, especially in BWG where close
to 3 inches of rain fell earlier today. Model guidance is hitting
fog fairly hard, so will go with a few hours of IFR conditions in
fog and low stratus around daybreak. Even as visibilities improve,
fuel-alternate MVFR ceilings will hang around until nearly midday.

SDF will also be close enough to the upper low that MVFR stratus
will be a concern during the morning hours. However, without as much
low-level moisture as BWG, believe that will stay above
fuel-alternate thresholds. All sites improve to VFR by midday, with
winds picking up out of the south to 7-9 kt.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........RAS
Short Term.......RAS
Long Term........MJ
Aviation.........RAS
Hazardous weather outlook, Jul 1, 3:42 PM EDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT MON JUL 1 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-021945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
342 PM EDT MON JUL 1 2013 /242 PM CDT MON JUL 1 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. THESE
STORMS WILL BE SLOW MOVING WHICH WILL CAUSE LOCALIZED HEAVY
RAINFALL. QUARTER SIZE HAIL AND GUSTY WINDS EXCEEDING 50 MPH WILL
ALSO BE POSSIBLE...WHICH COULD KNOCK DOWN SHALLOW ROOTED TREES
WHERE THE GROUND REMAINS SATURATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN UPPER LEVEL TROUGH WILL REMAIN NEAR THE REGION THROUGH
WEDNESDAY NIGHT KEEPING UNSETTLED CONDITIONS IN THE AREA.
THUNDERSTORMS WILL BE POSSIBLE THROUGH WEDNESDAY...MAINLY DURING
THE AFTERNOON AND EARLY EVENING HOURS EACH DAY. SOME ISOLATED
STORMS ON TUESDAY AND WEDNESDAY COULD CONTAIN LOCALLY HEAVY RAIN
AND CLOUD TO GROUND LIGHTNING.

BY THURSDAY...THE UPPER TROUGH WILL WEAKEN AND MOVE WESTWARD
WHILE A HIGH OFF VIRGINIA BECOMES OUR WEATHER MAKER. AFTERNOON
AND EVENING THUNDERSTORMS WILL BE POSSIBLE FROM THE 4TH OF JULY
THROUGH THE WEEKEND. THESE STORMS WILL CONTAIN VERY HEAVY RAINFALL
AND CLOUD TO GROUND LIGHTNING. LOCALIZED FLOODING WILL BE
POSSIBLE...ESPECIALLY FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FLOODING...HAIL...OR STORM-
RELATED DAMAGE TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

RAS/MJ

In the hours before

Special weather statement, Jul 1, 7:34 PM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
734 PM EDT MON JUL 1 2013

KYZ036-040-041-048-020035-
FAYETTE KY-JESSAMINE KY-SCOTT KY-WOODFORD KY-
734 PM EDT MON JUL 1 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS WILL MOVE NORTHEAST INTO LEXINGTON...

AT 732 PM EDT...THIS STORM WAS LOCATED NEAR NICHOLASVILLE...AND
MOVING NORTHEAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH.

* WILL ALSO IMPACT...
  LEXINGTON...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRIEF TORRENTIAL RAINFALL OF UP TO ONE INCH WILL OCCUR.  EXPECT
PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND
TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF...SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3785 8447 3785 8448 3783 8448 3778 8450
      3778 8452 3784 8469 3786 8469 3787 8476
      3818 8455 3822 8442 3816 8437 3812 8438
      3809 8435
TIME...MOT...LOC 2333Z 211DEG 15KT 3790 8461

JSD
Local storm report, Jul 1, 7:56 PM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
756 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     FLASH FLOOD      4 S KENT                38.68N  85.53W
07/01/2013                   JEFFERSON          IN   EMERGENCY MNGR

            INTERSECTION OF STATE HWY 62 AND NEW BUFFALO ROAD
            CLOSED DUE TO WAIST DEEP WATER

&&

EVENT NUMBER LMK1300330

RL
Local storm report, Jul 1, 8:23 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
823 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HEAVY RAIN       6 NW LA GRANGE          38.46N  85.46W
07/01/2013  M1.74 INCH       OLDHAM             KY   MESONET

            THE KENTUCKY MESONET NEAR WESTPORT MEASURED 1.74 INCHES
            OF RAIN WITHIN A 50 MINUTE PERIOD. THIS CONTRIBUTED TO A
            ROCKSLIDE THAT BRIEFLY CLOSED STATE HIGHWAY 524 JUST
            SOUTHEAST OF WESTPORT.

&&

EVENT NUMBER LMK1300331

JSD
Local storm report, Jul 1, 8:30 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
830 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND DMG     5 E DANVILLE            37.64N  84.68W
07/01/2013                   BOYLE              KY   EMERGENCY MNGR

            MANY TREES DOWNED ALONG LANCASTER ROAD JUST TO THE WEST
            OF HEDGEVILLE...LOCATED IN EASTERN BOYLE COUNTY.

&&

EVENT NUMBER LMK1300332

JSD
Special weather statement, Jul 1, 8:45 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
845 PM EDT MON JUL 1 2013

INZ089-090-KYZ024-025-020130-
BRECKINRIDGE KY-HARRISON IN-MEADE KY-PERRY IN-
845 PM EDT MON JUL 1 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS WILL CONTINUE TO MOVE VERY SLOWLY ACROSS PORTIONS OF
MEADE COUNTY KENTUCKY ...AND PORTIONS OF HARRISON AND PERRY COUNTIES
IN INDIANA CLOSE TO THE OHIO RIVER...

AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
BRANDENBURG TO 7 MILES WEST OF BRANDENBURG...AND MOVING SOUTH AT 10
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...LOCALIZED VERY HEAVY RAIN
REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  BRANDENBURG...
  CHENAULTT...
  MANNING CROSSING AND MIDWAY...
  GERALD AND FRYMIRE...
  RAYMOND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS. DO NOT DRIVE OVER A WATER COVERED ROAD.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3811 8662 3812 8641 3811 8640 3812 8639
      3812 8600 3794 8601 3792 8661
TIME...MOT...LOC 0043Z 020DEG 8KT 3797 8603 3798 8629

JSD
Local storm report, Jul 1, 9:23 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
923 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             4 ENE FRANKLIN          36.75N  86.51W
07/01/2013  E1.00 INCH       SIMPSON            KY   TRAINED SPOTTER

            QUARTER SIZE HAIL AT MILE MARKER 7 ON I-65.

0359 PM     HAIL             PIERCE                  37.18N  85.62W
07/01/2013  E1.00 INCH       GREEN              KY   TRAINED SPOTTER

0426 PM     FLASH FLOOD      EXIE                    37.17N  85.53W
07/01/2013                   GREEN              KY   EMERGENCY MNGR

            KY HWY 68 NEAR THE 7000 BLOCK CLOSED DUE TO HIGH WATER.

0459 PM     HEAVY RAIN       EXIE                    37.17N  85.53W
07/01/2013  M3.85 INCH       GREEN              KY   EMERGENCY MNGR

            3.85 INCHES OF RAIN FELL IN A TWO HOUR PERIOD

0518 PM     FLASH FLOOD      EXIE                    37.17N  85.53W
07/01/2013                   GREEN              KY   EMERGENCY MNGR

            INTERSECTION OF STATE HWY SOUTH 61 AND STATE HWY 565
            CLOSED DUE TO FLASH FLOODING

0530 PM     TSTM WND DMG     5 S MANNSVILLE          37.29N  85.20W
07/01/2013                   TAYLOR             KY   EMERGENCY MNGR

            SEVERAL TREES DOWN ALONG SPECK RIDGE ROAD

0641 PM     TSTM WND DMG     5 E DANVILLE            37.64N  84.68W
07/01/2013                   BOYLE              KY   EMERGENCY MNGR

            MANY TREES DOWNED ALONG LANCASTER ROAD JUST TO THE WEST
            OF HEDGEVILLE...LOCATED IN EASTERN BOYLE COUNTY.

0656 PM     TSTM WND DMG     BRYANTSVILLE            37.72N  84.65W
07/01/2013                   GARRARD            KY   EMERGENCY MNGR

            MULTIPLE TREES DOWN IN AND AROUND BRYANTSVILLE

0736 PM     FLASH FLOOD      4 S KENT                38.68N  85.53W
07/01/2013                   JEFFERSON          IN   EMERGENCY MNGR

            INTERSECTION OF STATE HWY 62 AND NEW BUFFALO ROAD
            CLOSED DUE TO WAIST DEEP WATER

0750 PM     HEAVY RAIN       6 NW LA GRANGE          38.46N  85.46W
07/01/2013  M1.74 INCH       OLDHAM             KY   MESONET

            THE KENTUCKY MESONET NEAR WESTPORT MEASURED 1.74 INCHES
            OF RAIN WITHIN A 50 MINUTE PERIOD. THIS CONTRIBUTED TO A
            ROCKSLIDE THAT BRIEFLY CLOSED STATE HIGHWAY 524 JUST
            SOUTHEAST OF WESTPORT.

&&

EVENT NUMBER LMK1300323 LMK1300324 LMK1300326 LMK1300325 LMK1300327
LMK1300328 LMK1300332 LMK1300329 LMK1300330 LMK1300331

RL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 10:50 PM EDTAreal Flood AdvisoryLMKJefferson55 min

Nearby

Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.